I know that there's no conclusive evidence that Tamoxifen causes weight gain, but I don't believe it for a minute - not with the messages I read here. Since I am post-menopausal, I'm considering changing over to Arimidex. Are there any reports on weight gain, vaginal discharge, hair loss, hot flashes and sore legs and feet? (I have all of those symptoms - and I blame them on Tamoxifen - and I feel it's affecting my quality of life). I have been on Tamoxifen since April 2001. Thanks.
Dear zuke, Arimidex has been approved for treatment in the setting of metastatic breast cancer. Studies continue regarding it's use in the adjuvant setting but currently we don't have information as to its long term effectiveness in terms of recurrence or survival benefit.
In terms of side effects of Arimidex those reported greater than 5% incidence = flushing, mild nausea, vomiting, Increased bone and tumor pain (women with bone metastases). In 2-5% reported high blood pressure, sleepiness, confusion, insomnia, anxiety, nervousness, fever, malaise, accidental injury, hair thinning, itching, breast pain, weight loss, urinary tract infection, generalized aches and pains, sinusitis, flu-like syndrome, infection.
I am on aredia (infusion) once a month and Arimidex pill (1mg) daily for breast cancer-which metastasized to bone cancer. I am tired all the time, and lately have been bothered with nasea all day long. I did get off Celebrex and only take 4 Tylenol a day for the pain in my back (which I have had for 31 years)..so this is like a giant step forward for me. Even though I know I will not be cured, hopefully I will have a remission. In August I get another blood test to see if the CEA count is going down. So far since January I have had a drop from 9.7 to 7.4 in CEA. That is the only good news I have had since my bithday in July 2000 when I found the lump myself. The mammogram I had never saw it. After one chemo treatment..which nearly killed me because I have Lupus and also had a staph infection the md was not aware of, I lost all my hair (got it back now) and I will never even consider chemo again. I am 72 years young, and feel as though I still have some living to do. Don't give up. One of these days they will have a cure for us old gals.God bless all of you.
Dear Zuke - I have just completed my first week of Arimidex after switching from Tamoxifen which I was on for two years. I had to BEG and PLEAD to be switched - my oncologist appealed it three times before I was allowed to change - because I finally threatened to stop taking the Tamoxifen.(I am sure the cost was part of it too as Arimidex is twice as expensive - although I offered to pay the difference I was still turned down). I had none of the side-effects you are plagued with except for the weight gain- mine was a complete lack of sexual libido on Tamoxifen. It is challenging enough to live with the possibility of a recurrence of breast cancer -without feeling sexually dead. At a time when you need to be both physically and emotionally close to your spouse I felt no interest whatsoever. My oncologist said I am not the first to report this side effect of Tamoxifen. I have not noticed any improvement yet- too soon I guess- but I am looking forward to being skinny and sexy again - I said feeling sexy - I will never again look sexy - the mutilation of a double mastectomy still shocks me. I wish you all the best in finding a therapy that works better for you. So glad you're happy. As I write this I am looking out over the ocean to Victoria on a beautiful clear day with staggering views of the coast and Mount Baker. So who am I to whine.Thalia
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.